View Single Post
Old 07-19-2007, 05:38 PM   #1
AugusLion
Junior Member
(female)
 
Join Date: Jul 2007
Location: Boston, MA, USA
Posts: 14
AugusLion HB User
Hives from Autoimmune attacking Thyroid Disease not Methimazole

Hi,

I went to the allergist today. She said my Hives are from my bodies autoimmune attacking the thyroid, not the methimazole. She said my Thyroid antibodies are very high.

I don't understand this. I have never had hives or any sort of rash - ever! Then I take Methimazole and 2 weeks into taking it I break out with a rash, hives and itchy hands and feet. All of which seem from what I have read here, on the web and the info the pharmacy provided, are side effects of this medication.

Then I start on the PTU on Saturday after being off the methimazole for 5 days, but still breaking out in hives, rash and itchy hands and feet - and that has the same side effects - and I amtoldthis is not an allergy but my autoimmune system in attack mode.

Does anyone have any experience with this ??

I asked the Dr. if i get rid of my thyroid will the Hives stop - and she said not neccesarily.She couldn't not tell me when or if I would ever stop having them
Has anyone ever had hives from an autoimmune attack. Thank you

 
Sponsors Lightbulb